I have a burning sensation arms,back, neck, mouth and feet. My feet , arms and hand wake me up numb. My insides, even in my vaginal area is burning, tingling. If you have any idea, I have been taking Gabapentin about a week per my neurologist and it seems to come back despite the meds. We think it is nerve related, but could it be any other cause? Iam 60 and this has been going on for couple of month and getting worse.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I cannot tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
It is difficult to know if you are suffering from a nerve problem without being able to do a physical exam to understand the distribution of your sensory deficits. If your neurologist has not already done so, an EMG (electromyography) study may help clarify if your nerves have suffered any damage. A peripheral neuropathy (damage to the peripheral nervous system) may be a possibility. Peripheral neuropathy has many causes including diabetes, autoimmune diseases, heavy alcohol use, inherited disorders, trauma, vitamin deficiencies, hypothyroidism, and tumors. Bloodwork can be sent to screen for some of these causes.
In some cases, the impairment from a neuropathy may only involve, or predominantly involve the small nerve fibers, and these patients can also experience pain, burning, tingling, and numbness. It is possible in these cases for the results of EMG testing to return normal, and other workup, such as a skin biopsy, may be pursued.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.